Alert archive / Kansas / River Flood Warnings in 2016

River Flood Warning 10, NWS Wichita, KS

May 25, 2016Cowley County, Kansas

NWS Wichita, KS issued this river flood warning at May 25, 2016, 7:55 AM CDT for Cowley County, Kansas. It took effect at May 25, 2016, 4:43 PM CDT. It was in force for 43 hr.

The area

The outline as issued.

The facts

Issued
May 25, 2016, 7:55 AM CDT (12:55 UTC)
In effect from
May 25, 2016, 4:43 PM CDT
Expired
May 27, 2016, 11:30 AM CDT
In force
43 hr
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Flood severity
Minor

County Cowley County, KS

The radar

The Wichita radar (KICT), 71 km from the middle of the area, began a volume at 12:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Arkansas River at Arkansas City (ARCK1). The gauge peaked at 12.56 ft at May 25, 2016, 9:00 PM CDT.

actionminormoderate101505/2505/2605/2705/28
Action stage
9 ft
Minor stage
11 ft
Moderate stage
17 ft
Major stage
21 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07146500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

355 
WGUS43 KICT 251255
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
755 AM CDT WED MAY 25 2016

...The National Weather Service in Wichita has issued a flood warning
for the following river in Kansas... 

  Arkansas River At Oxford affecting Sumner County.

  Arkansas River At Arkansas City affecting Cowley County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Nearly two 
feet of water will carry most vehicles away. Turn around don't drown.

&&

KSC191-260255-
/O.NEW.KICT.FL.W.0009.160525T2300Z-160526T1305Z/
/OXFK1.1.ER.160525T2300Z.160526T0000Z.160526T0105Z.NO/
755 AM CDT WED MAY 25 2016

The National Weather Service in Wichita, KS has issued a 

* Flood Warning for 
  The Arkansas River At Oxford.
* From this evening until Thursday morning.
* At  7:45 AM Wednesday the stage was 15.2 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this evening and continue to 
  rise to near 17.2 feet by this evening. The river will fall below 
  flood stage by this evening.
* Impact...At 18.0 feet...Low lying agricultural fields flood north of
  the river gage site. 

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Thu    Fri    Sat
  Oxford          17.0  15.2  Wed 08 AM   15.4   13.7   12.2
    
&&
     
LAT...LON 3735 9725 3715 9722 3717 9704 3741 9712


$$

KSC035-260255-
/O.NEW.KICT.FL.W.0010.160526T0200Z-160527T1630Z/
/ARCK1.1.ER.160526T0200Z.160526T1200Z.160527T0430Z.NO/
755 AM CDT WED MAY 25 2016

The National Weather Service in Wichita, KS has issued a 

* Flood Warning for 
  The Arkansas River At Arkansas City.
* From this evening until Friday morning.
* At  7:00 AM Wednesday the stage was 7.6 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tonight and continue to rise 
  to near 12.5 feet by Thursday morning. The river will fall below 
  flood stage by late Thursday evening.
* Impact...At 11.0 feet...Flooding of agricultural lands can be 
  expected with bank overflows on west side of river. West Chestnut 
  Avenue west of the river floods. 

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Thu    Fri    Sat
  Arkansas City   11.0   7.6  Wed 07 AM   12.5   10.5    8.8
    
&&
     
LAT...LON 3715 9722 3703 9713 3700 9703 3700 9684
      3710 9703 3717 9704             

$$
6 follow-up statements
046 
WGUS83 KICT 251855
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
155 PM CDT WED MAY 25 2016

...The flood warning continues for the following river in Kansas...
 
  Arkansas River At Oxford affecting Sumner County.

  Arkansas River At Arkansas City affecting Cowley County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Nearly two 
feet of water will carry most vehicles away. Turn around don't drown.

&&

KSC191-260855-
/O.EXT.KICT.FL.W.0009.160525T2015Z-160526T1520Z/
/OXFK1.1.ER.160525T2015Z.160526T0000Z.160526T0320Z.NO/
155 PM CDT WED MAY 25 2016

The Flood Warning continues for
  The Arkansas River At Oxford.
* From this afternoon until Thursday morning.
* At  1:50 PM Wednesday the stage was 16.8 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this afternoon and 
  continue to rise to near 17.5 feet by this evening. The river will 
  fall below flood stage by tonight.
* Impact...At 18.0 feet...Low lying agricultural fields flood north of
  the river gage site. 

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Thu    Fri    Sat
  Oxford          17.0  16.8  Wed 02 PM   15.7   14.0   12.4
    
&&
     
LAT...LON 3735 9725 3715 9722 3717 9704 3741 9712


$$

KSC035-260855-
/O.EXT.KICT.FL.W.0010.160525T2143Z-160528T0000Z/
/ARCK1.1.ER.160525T2143Z.160526T1200Z.160527T1200Z.NO/
155 PM CDT WED MAY 25 2016

The Flood Warning continues for
  The Arkansas River At Arkansas City.
* From this afternoon until Friday evening.
* At  1:00 PM Wednesday the stage was 9.9 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this afternoon and 
  continue to rise to near 13.1 feet by Thursday morning. The river 
  will fall below flood stage by Friday morning.
* Impact...At 14.0 feet...The Water Plant takes precautions on water 
  well pump houses west of the Arkansas River. 

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Thu    Fri    Sat
  Arkansas City   11.0   9.9  Wed 01 PM   13.1   11.0    9.0
    
&&
     
LAT...LON 3715 9722 3703 9713 3700 9703 3700 9684
      3710 9703 3717 9704             

$$
673 
WGUS83 KICT 260401
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
1101 PM CDT WED MAY 25 2016

...The flood warning is cancelled for the following river in 
Kansas...
 
  Arkansas River At Oxford affecting Sumner County.
 
...The flood warning continues for the following river in Kansas...
 
  Arkansas River At Arkansas City affecting Cowley County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Nearly two 
feet of water will carry most vehicles away. Turn around don't drown.

&&

KSC191-260431-
/O.CAN.KICT.FL.W.0009.000000T0000Z-160526T1520Z/
/OXFK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1101 PM CDT WED MAY 25 2016

The Flood Warning is cancelled for
  The Arkansas River at Oxford.
* At 10:45 PM Wednesday the stage was 15.3 feet and falling.
* Flood stage is 17.0 feet.
* Forecast...The river crested below flood stage at 17.0 feet and 
  will fall to 12.1 feet by Friday morning.


&&


                     FLD       OBSERVED        FORECAST 7 PM
Location             STG    STG  DAY  TIME    Thu   Fri   Sat   
  Oxford             17.0  15.3  Wed 11 PM   12.7  11.9  11.5
    
&&
    
LAT...LON 3735 9725 3715 9722 3717 9704 3741 9712


$$

KSC035-261801-
/O.EXT.KICT.FL.W.0010.000000T0000Z-160527T0345Z/
/ARCK1.1.ER.160525T1925Z.160526T0215Z.160526T1545Z.NO/
1101 PM CDT WED MAY 25 2016

The Flood Warning continues for
  The Arkansas River at Arkansas City.
* Until Thursday evening.
* At 10:00 PM Wednesday the stage was 12.6 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  late Thursday morning.
* Impact...At 14.0 feet...The Water Plant takes precautions on water 
  well pump houses west of the Arkansas River. 

&&


                     FLD       OBSERVED        FORECAST 7 PM
Location             STG    STG  DAY  TIME    Thu   Fri   Sat   
  Arkansas City      11.0  12.6  Wed 10 PM   10.0   8.3   7.5
    
&&
    
LAT...LON 3715 9722 3703 9713 3700 9703 3700 9684
      3710 9703 3717 9704             

$$
307 
WGUS83 KICT 260736
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
235 AM CDT THU MAY 26 2016

...The flood warning continues for the following river in Kansas...
 
  Arkansas River At Arkansas City affecting Cowley County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Nearly two 
feet of water will carry most vehicles away. Turn around don't drown.

&&

KSC035-262135-
/O.EXT.KICT.FL.W.0010.000000T0000Z-160527T0712Z/
/ARCK1.1.ER.160525T1925Z.160526T0215Z.160526T1912Z.NO/
235 AM CDT THU MAY 26 2016

The Flood Warning continues for
  The Arkansas River At Arkansas City.
* Until late tonight.
* At  2:00 AM Thursday the stage was 12.1 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  this afternoon.
* Impact...At 11.0 feet...Flooding of agricultural lands can be 
  expected with bank overflows on west side of river. West Chestnut 
  Avenue west of the river floods. 

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Fri    Sat    Sun
  Arkansas City   11.0  12.1  Thu 02 AM   10.5   10.4    9.7
    
&&
     
LAT...LON 3715 9722 3703 9713 3700 9703 3700 9684
      3710 9703 3717 9704             

$$
bk
255 
WGUS83 KICT 261259
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
759 AM CDT THU MAY 26 2016

...The flood warning continues for the following river in Kansas...

  Arkansas River At Arkansas City affecting Cowley County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Nearly two 
feet of water will carry most vehicles away. Turn around don't drown.

&&

KSC035-270259-
/O.CON.KICT.FL.W.0010.000000T0000Z-160527T0712Z/
/ARCK1.1.ER.160525T1925Z.160526T0215Z.160526T1912Z.NO/
759 AM CDT THU MAY 26 2016

The Flood Warning continues for
  The Arkansas River At Arkansas City.
* Until late tonight.
* At  7:00 AM Thursday the stage was 11.6 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  this afternoon.
* Impact...At 11.0 feet...Flooding of agricultural lands can be 
  expected with bank overflows on west side of river. West Chestnut 
  Avenue west of the river floods. 

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Fri    Sat    Sun
  Arkansas City   11.0  11.6  Thu 07 AM   10.6   10.7    9.9
    
&&
     
LAT...LON 3715 9722 3703 9713 3700 9703 3700 9684
      3710 9703 3717 9704             

$$
418 
WGUS83 KICT 261908
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
208 PM CDT THU MAY 26 2016

...The flood warning continues for the following river in Kansas...
 
  Arkansas River At Arkansas City affecting Cowley County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Nearly two 
feet of water will carry most vehicles away. Turn around don't drown.

&&

KSC035-270815-
/O.EXT.KICT.FL.W.0010.000000T0000Z-160527T0815Z/
/ARCK1.1.ER.160525T1925Z.160526T0215Z.160526T2015Z.NO/
208 PM CDT THU MAY 26 2016

The Flood Warning continues for
  The Arkansas River At Arkansas City.
* Until this evening.
* At  1:00 PM Thursday the stage was 11.1 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by 
  late this afternoon.
* Impact...At 11.0 feet...Flooding of agricultural lands can be 
  expected with bank overflows on west side of river. West Chestnut 
  Avenue west of the river floods. 

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Fri    Sat    Sun
  Arkansas City   11.0  11.1  Thu 01 PM   10.3    9.8    9.8
    
&&
     
LAT...LON 3715 9722 3703 9713 3700 9703 3700 9684
      3710 9703 3717 9704             

$$

JAS
833 
WGUS83 KICT 262123
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
423 PM CDT THU MAY 26 2016

...The flood warning is cancelled for the following river in 
Kansas...
 
  Arkansas River At Arkansas City affecting Cowley County.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Nearly two 
feet of water will carry most vehicles away. Turn around don't drown.

&&

KSC035-262153-
/O.CAN.KICT.FL.W.0010.000000T0000Z-160527T0815Z/
/ARCK1.1.ER.160525T1925Z.160526T0215Z.160526T1945Z.NO/
423 PM CDT THU MAY 26 2016

The Flood Warning is cancelled for
  The Arkansas River At Arkansas City.
* At  4:00 PM Thursday the stage was 10.9 feet.
* Flood stage is 11.0 feet.
* Fell below flood stage at 3 PM Thursday.
* Forecast...The river will continue to fall to 10.3 feet by Friday 
  morning.
* Impact...At 11.0 feet...Flooding of agricultural lands can be 
  expected with bank overflows on west side of river. West Chestnut 
  Avenue west of the river floods. 

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Fri    Sat    Sun
  Arkansas City   11.0  10.9  Thu 04 PM   10.3    9.8    9.8
    
&&
     
LAT...LON 3715 9722 3703 9713 3700 9703 3700 9684
      3710 9703 3717 9704             

$$

JAS

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at May 25, 6:58 AM CDT, 57 minutes earlier.

Area forecast discussion, May 25, 6:58 AM CDT, 57 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
658 AM CDT WED MAY 25 2016

.SYNOPSIS...
Issued at 350 AM CDT Wed May 25 2016

Numerous thunderstorms containing torrential rains continue across
Butler, Cowley & Elk Counties at 230 AM where Flood & Flash Flood
Warnings are in effect. Thunderstorms are being sustained by strong
lower-deck theta-e advection enhanced by lift induced by mid-level
shortwave sprinting NE across SE KS. Hourly rainfalls are in the 1
to 3 inch range in extreme Ern Sumner & NW Cowley Counties. The
cloud-to-ground lightning continues to be frequent & dangerous.

&&

.SHORT TERM...(Today through Friday night)
Issued at 350 AM CDT Wed May 25 2016

Forecast Highlight:
More severe thunderstorms possible for SE KS this afternoon & this
evening.

Significant threat for severe thunderstorms with large-very large
hail, winds around 70 mph & tornadoes continues for areas primarily
along & W of I35-I/135 Thu Afternoon & Night.

Today & Tonight:
With the afore-mentioned mid-level shortwave continuing to sprint
NE across the Mid & Upr MS Valley thunderstorms would be greatest
across SE KS where aligned with broad ultra-high octane moisture
axis. Deep-layer shear, more so directional, remains impressive &
with very high instability there's a continued threat for severe
thunderstorms for SE KS both this afternoon & tonight.

Thu & Thu Night:
The greatest threat for significant severe thunderstorms is still
expected for areas along, and W, of I-35/I-135. A deep upper-deck
trof that'll push slowly E across AZ & NM will undergo cyclogenesis
as it lifts SLOWLY NE to NE NM, the TX & OK Panhandles & the CO/KS
border. This would induce increased deep-layer ascent over the Wrn
Plains that would transition E toward Central KS. The slow NE lift
of the upper low would of course induce pronounced sfc cyclogenesis
over SE CO & Wrn KS on Thu. This would strengthen the lower-mid
level moist advection across KS with the most pronounced advection
targeting Central parts of OK & KS. This time deep-layer speed
shear would be strong & coupled with respectable directional shear
supercells would once erupt over these areas & move NE. The
supercells should arrive areas along & W of I-35/I-135 late Thu
Afternoon & continue thru the night. SPC has expanded the "Enhanced
Risk" N as far as Srn Nebraska. As such "Severe Thunderstorms With
Large Hail And Damaging Winds" have been assigned to the afore-
mentioned areas.

Fri & Fri Night:
The threat for severe thunderstorms is beginning to increase Fri
Afternoon & Evening. The greatest severe threat would shift slowly
E. For now SPC has assigned "Slight Risk" to E TX & SE OK, but
wouldn't be surprised if the "Slight Risk" assignment is eventually
spread N across Central & Ern KS. Stay tuned.

.LONG TERM...(Saturday through Tuesday)
Issued at 350 AM CDT Wed May 25 2016

For Sat & Sat Night the GFS & ECMWF continue to agree quite well
with overall pattern, although the ECMWF is bit stronger with the
departing upper-deck shortwave, scheduled to reach the Upper MS
Valley Sat Night. A 2nd upper-deck trof is forecast to move E &
like it's predecessor it'll move slowly E & strengthen as it digs
across Srn CA. A "lead" shortwave will eject NE, likely reaching
Wrn OK & Wrn KS Sun Afternoon. As such, there'll be several rounds
of thunderstorms from Sun Afternoon thru next Tue.

&&

.AVIATION...(For the 12Z TAFS through 12Z Thursday morning)
Issued at 658 AM CDT Wed May 25 2016

Expect some scattered MVFR CIGS in the wake of the overnight
convective complex. This will lead to some of the lowest CIGS near
KRSL, KGBD and KRSL. Expect the low clouds to dissipate later this
morning with VFR conditions returning to most locations for the
afternoon hours.  Will also see some lingering SHRA/TSRA in SE KS as
the complex of storms exits the area this morning.

For the afternoon hours, expect a dry line/boundary to push to near
the KS Turnpike late this afternoon. Could see isolated convection
develop along and east of this boundary for the late afternoon and
evening hours. Think most of the convection will develop well to the
east of the KICT TAF, so will not mention it in KICT just yet.  But
will mention it for most of the evening hours for the KCNU Taf with
the isolated storms expected to congeal into a forward propagating
complex of storms that will move east into Wrn MO early on Thu.

Ketcham

&&

.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT    89  70  87  67 /  10  10  40  50
Hutchinson      89  67  87  66 /  10  10  50  50
Newton          89  69  86  66 /  20  20  40  50
ElDorado        88  70  86  67 /  20  20  30  50
Winfield-KWLD   89  71  87  67 /  20  10  40  50
Russell         89  61  88  62 /  20  10  40  50
Great Bend      89  61  88  63 /  10  10  50  40
Salina          90  67  89  66 /  20  20  40  50
McPherson       89  68  87  66 /  20  10  40  50
Coffeyville     86  71  86  68 /  50  20  30  50
Chanute         86  71  86  67 /  40  20  30  50
Iola            85  71  86  67 /  50  20  30  60
Parsons-KPPF    86  71  86  68 /  50  20  30  50

&&

.ICT Watches/Warnings/Advisories...
None.
&&

SYNOPSIS...EPS
SHORT TERM...EPS
LONG TERM...EPS
AVIATION...BDK
Hazardous weather outlook, May 25, 5:50 AM CDT, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
550 AM CDT WED MAY 25 2016

KSZ032-033-047>053-067>072-082-083-091>096-098>100-261100-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
550 AM CDT WED MAY 25 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL, SOUTH
CENTRAL, AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

A FEW THUNDERSTORMS REMAIN POSSIBLE FOR AREAS ALONG...AND EAST...OF
A LINE FROM AROUND RUSSELL...THROUGH WICHITA...TO ARKANSAS CITY. IF
THEY DEVELOP...THE THUNDERSTORMS MAY BE SEVERE WITH HAIL AROUND THE
SIZE OF QUARTERS AND WINDS AROUND 60 MPH...ESPECIALLY IN SOUTHEAST
KANSAS.

FLOODING IS OCCURRING ACROSS PARTS OF SOUTH-CENTRAL KANSAS. PLEASE
REFER TO THE FLOOD WARNINGS AND FLOOD STATEMENTS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE GREATEST THREAT FOR SEVERE THUNDERSTORMS WILL STILL BE THURSDAY
AFTERNOON AND EVENING GENERALLY ALONG...AND WEST...OF I-135 AND THE
TURNPIKE. HAIL AROUND GOLFBALL-SIZED...WINDS AROUND 70 MPH...AND A
COUPLE TORNADOES MAY ALL OCCUR. THUNDERSTORMS THAT MAY PRODUCE HAIL
CLOSE TO 1 INCH IN DIAMETER AND WINDS AROUND 50 MPH ARE EXPECTED FOR
AREAS EAST OF I-135 AND THE TURNPIKE.

THERE IS A GOOD CHANCE OF SEVERE THUNDERSTORMS ACROSS THE REGION
FRIDAY AFTERNOON AND FRIDAY NIGHT WITH HAIL UP TO GOLFBALL-SIZED
AND 60 TO 70 MPH WINDS.

WHILE THERE REMAINS A CHANCE OF THUNDERSTORMS...PRIMARILY ACROSS
SOUTHEAST KANSAS SATURDAY AND SATURDAY NIGHT THAT MAY PRODUCE
SMALL HAIL AND 40 TO 50 MPH WINDS...THE GREATER THUNDERSTORM
POTENTIAL WOULD BE FOR ALL AREAS FROM SUNDAY THRU TUESDAY. THE
THUNDERSTORMS MAY APPROACH SEVERITY. YOU SHOULD MONITOR FORECASTS
CLOSELY WHEN DETAILS ARE BETTER DEFINED.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT:
HTTP://WEATHER.GOV/WICHITA/HWO/

ES

In the hours before

Special weather statement, May 25, 3:12 AM CDT, 4 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
312 AM CDT WED MAY 25 2016

KSZ052-053-250915-
CHASE KS-MARION KS-
312 AM CDT WED MAY 25 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHERN CHASE COUNTY IN EAST CENTRAL KANSAS...
  NORTHEASTERN MARION COUNTY IN CENTRAL KANSAS...

* UNTIL 415 AM CDT

* AT 310 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF TAMPA...OR 9
  MILES NORTH OF MARION...MOVING EAST AT 40 MPH.

HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  MARION...COTTONWOOD FALLS...STRONG CITY...LINCOLNVILLE...TAMPA...
  ELMDALE...SAFFORDVILLE...MARION LAKE...PILSEN...TALLGRASS PRAIRIE
  PRESERVE AND HYMER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE STORMS ARE NOT EXPECTED TO BECOME SEVERE.

&&

LAT...LON 3852 9693 3852 9635 3828 9637 3834 9717
      3861 9719
TIME...MOT...LOC 0810Z 271DEG 36KT 3848 9708

KETCHAM
Local storm report, May 25, 5:11 AM CDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
511 AM CDT WED MAY 25 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0331 AM     FLASH FLOOD      1 NE MULVANE            37.49N 97.23W
05/25/2016                   SEDGWICK           KS   EMERGENCY MNGR

            SEVERAL INCHES OF WATER OVER THE ROADWAY AT 8900 S. WEBB
            RD.

&&

BDK
Local storm report, May 25, 5:13 AM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WICHITA KS
513 AM CDT WED MAY 25 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0331 AM     FLASH FLOOD      2 SE DERBY              37.53N 97.23W
05/25/2016                   SEDGWICK           KS   EMERGENCY MNGR

            WATER OVER THE ROADWAY AT 8900 S. WEBB RD.

0331 AM     FLASH FLOOD      1 NE MULVANE            37.49N 97.23W
05/25/2016                   SEDGWICK           KS   EMERGENCY MNGR

            SEVERAL INCHES OF WATER OVER THE ROADWAY AT 10100 S. WEBB
            RD.

&&

BDK
Local storm report, May 25, 7:23 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
723 AM CDT WED MAY 25 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0722 AM     HEAVY RAIN       EUREKA                  37.82N 96.29W
05/25/2016  M1.50 INCH       GREENWOOD          KS   BROADCAST MEDIA

&&

SGS
Local storm report, May 25, 7:24 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
724 AM CDT WED MAY 25 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0722 AM     HEAVY RAIN       1 N WATERLOO            37.69N 97.94W
05/25/2016  E1.50 INCH       KINGMAN            KS   EMERGENCY MNGR

&&

SGS
Local storm report, May 25, 7:31 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
731 AM CDT WED MAY 25 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     HEAVY RAIN       ROSE HILL               37.57N 97.13W
05/25/2016  M2.80 INCH       BUTLER             KS   EMERGENCY MNGR

&&

SGS

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 7:10 PM CDTSevere Thunderstorm WarningICTHarper35 min
May 24, 7:22 PM CDTSpecial Weather StatementICTBarton23 min
May 24, 7:32 PM CDTSevere Thunderstorm WarningICTKingman58 min
May 24, 7:36 PM CDTSevere Thunderstorm WarningICTBarton, Russell54 min
May 24, 7:55 PM CDTSevere Thunderstorm WarningICTHarper, Kingman20 min
May 24, 8:30 PM CDTSevere Thunderstorm WarningICTKingman, Reno60 min
May 24, 8:35 PM CDTSevere Thunderstorm WarningICTBarton40 min
May 24, 8:47 PM CDTTornado Warning Tornado observedICTBarton18 min
May 24, 8:49 PM CDTSevere Thunderstorm WarningICTRussell22 min
May 24, 8:50 PM CDTSevere Thunderstorm WarningICTHarper, Kingman40 min
May 24, 9:04 PM CDTSpecial Weather StatementICTLincoln41 min
May 24, 9:13 PM CDTSevere Thunderstorm WarningICTBarton, Ellsworth, Rice62 min
May 24, 9:15 PM CDTSevere Thunderstorm WarningICTReno45 min
May 24, 9:50 PM CDTAreal Flood WarningICTBarton9 hr
May 24, 9:55 PM CDTAreal Flood WarningICTKingman, Reno9 hr
May 24, 10:01 PM CDTSevere Thunderstorm WarningICTKingman, Reno44 min
May 24, 10:05 PM CDTSpecial Weather StatementICTMcPherson, Saline40 min
May 24, 10:18 PM CDTSpecial Weather StatementICTHarvey42 min
May 24, 10:21 PM CDTSevere Thunderstorm WarningICTKingman, Reno, Sedgwick54 min
May 24, 10:36 PM CDTSevere Thunderstorm WarningICTHarvey, McPherson24 min
May 24, 10:55 PM CDTSevere Thunderstorm WarningICTButler, Chase, Harvey, Marion50 min
May 24, 10:57 PM CDTSpecial Weather StatementICTKingman33 min
May 24, 11:40 PM CDTSpecial Weather StatementICTSedgwick35 min
May 25, 12:19 AM CDTSpecial Weather StatementICTRice26 min
May 25, 12:21 AM CDTSpecial Weather StatementICTBarton24 min
May 25, 12:27 AM CDTAreal Flood WarningICTButler, Sedgwick12 hr
May 25, 12:38 AM CDTRiver Flood WarningICTLincoln6 days
May 25, 12:40 AM CDTSpecial Weather StatementICTBarton50 min
May 25, 12:45 AM CDTSpecial Weather StatementICTWoodson45 min
May 25, 1:19 AM CDTSpecial Weather StatementICTBarton26 min
May 25, 1:25 AM CDTSpecial Weather StatementICTElk, Wilson, Woodson35 min
May 25, 1:35 AM CDTFlash Flood WarningICTButler, Sedgwick5 hr
May 25, 1:44 AM CDTAreal Flood WarningICTCowley, Sumner8 hr
May 25, 1:48 AM CDTSpecial Weather StatementICTRice27 min
May 25, 2:11 AM CDTSpecial Weather StatementICTRice34 min
May 25, 2:29 AM CDTSevere Thunderstorm WarningICTMcPherson, Marion46 min
May 25, 2:55 AM CDTAreal Flood WarningICTSedgwick, Sumner6 hr
May 25, 3:12 AM CDTSpecial Weather StatementICTChase, Marion63 min
May 25, 7:55 AM CDTRiver Flood WarningICTSumner24 hr
May 25, 7:56 AM CDTRiver Flood WarningICTButler, Cowley67 hr
May 25, 8:34 AM CDTAreal Flood WarningICTSumner8 hr
May 25, 8:49 AM CDTRiver Flood WarningICTCowley34 hr
May 25, 9:14 AM CDTAreal Flood WarningICTCowley, Sumner9 hr
May 25, 11:50 AM CDTAreal Flood WarningICTButler, Sedgwick24 hr
May 25, 6:03 PM CDTSpecial Weather StatementICTButler42 min

Nearby

River Flood Warnings in Kansas, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.